MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G55736
Medical Device Problem Codes Bent (1059); Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 pma/510(k) # k142688 it was originally indicated that the device involved in this complaint was being returned to cook ireland for evaluation; the device has not yet been received, however, if it is returned, the device will be evaluated and the investigation will be updated.As the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.Prior to distribution, all echo devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-22-c devices of lot number c1314648 did not reveal any discrepancies which could have contributed to this complaint issue.From the information received the patient did not experience any adverse effects due to this occurrence as it was prior to use complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Upon opening user noticed that the sheath was bent and could not be used.
 
Additional Manufacturer Narrative
Cook (b)(4) ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Importer site establishment registration number: 3005580113.Pma/510(k) # k142688.Additional information received on the 8th june: " i have phoned again now and the nurse said kink was identified in the packaging" 1 x echo-hd-22-c from lot number c1314648 was returned to cirl for evaluation.The evaluation of the returned device showed the following: the syringe was returned with the device and the needle was fully retracted.The conditions of the returned device would indicate that the device was removed from packaging.There was a kink noted in the needle.The needle can be advanced/retracted.The kink was approximately 84/85cm from the tip of the needle.The customer complaint is considered to be confirmed due to the kink in the needle.A possible root cause could be attributed to handling of the product when taken out of the packaging.Prior to distribution, all echo devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.The instructions for use advises the user to ¿visually inspect with particular attention to kinks, bends or breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.From the information received the patient did not experience any adverse effects due to this occurrence as it was prior to use complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
A follow up mdr is being submitted as the device was returned and evaluated.Upon opening user noticed that the sheath was bent and could not be used.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6597675
Report Number3001845648-2017-00202
Device Sequence Number19103408
Product Code FCG
UDI-Device Identifier00827002557369
UDI-Public(01)00827002557369(17)200112(10)C1314648
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG55736
Device Catalogue NumberECHO-HD-22-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/30/2017
Event Location Hospital
Initial Date Received by Manufacturer 05/02/2017
Supplement Date Received by Manufacturer06/23/2017
Initial Report FDA Received Date05/30/2017
Supplement Report FDA Received Date07/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1